Can anyone help me with these results ??


I have an underactive thyoid, i was diagnosed 6 years ago. Been on Levaxin since. Now on 50 mcg and still fell tierd, cold, can not sleep, swelling feets. I did feel a litle better after i started levaxin, but not much.

Latest blodresults:

TSH 3,6

Free T4 12,3 (range 10,5-21,5)

Free T3 6,0 (range 2,5-6,5)

Incresed my dose too 75 mcg but dosent feel anything. My doctor told me i could try adding T3, but she thinks that it would do nothing..

Can anyone give me some advice ?

10 Replies

  • Hi I would not increase the T3, you do not need more.You need to try much more Levo ( T4) with a repeat test of all 3 in 6 weeks. Sometimes T4 not suitable but armour etc, not a good idea with the T3 high, as high as wanted.Have you had any other tests done,eg calcium, if corrected calcium high , then you need the tests for PTH ( parathyroid),you also need the other common autoimmune and hormonal tests for Diabetes, B12 and Foliates ( needs to be high in range),iron/ferritin, needs to be well in range and vit D, if low, corrected calcium before treatment as it makes normal caicum go up, unless very low which is different.If still nothing, I would suggest you find a very good Endo, do your own research and ask for a referral.

    I hope that helps.

    Jackie Not sure if you know, but if you wish to reply to a specific post, click on the blue "Reply to this" under that post.

  • Thanke you for your reply. I cant tell you how much i appreciate. My vitamin D and Iron/ferratin are at the top range. My doctor has done some autoimmune test and i dont have any autoimmune-decies.

    I have been on 75 mcg for 4 weeks and i dont feel any dirffrece. I will try too work up too 100 mcg this summer.

    But my hair got really REALLY thin.. And i feel like its get thinner on T4 ? is that possible ?

    Best regards

  • Hi It took several years for my hair to improve, it did in the end.No you will not feel any better to start with, that is a low dose too. You will gradually feel better and in time will be as good as new! Actually better , as thyroid disease takes a long while to develop.

    Best wishes,


  • Hi Rosa,

    Just wondering where you are? We don't get Levaxin branded levothyroxine here! :-)

    I am fairly sure that the first thing that needs to be done is to increase your Levaxin dose. You say you have already raised it to 75. When was that?

    Maybe, after you have been on 75 for three or four weeks, your doctor would test and increase your dose to 100. Keep going a few more weeks, then test again. Repeating until you do feel much better and your numbers are looking sensible.

    I wonder, are you aware that taking your Levaxin well away from food, drink other than water, supplements and other medicines, is important to ensure the best absorption? A two hour gap either side - make that four hours for some medicines such as iron, and things that contain a lot of calcium like milk.


  • Lived in Sweden long time ago and had Levaxin?


  • That is where I would have assumed - but a quick search shows that it is or has been available in several countries. :-)


  • Really?? I knew to take it 30 mins before food and other supplements but I didnt realise that included drink as well... And 2 hrs not 30mins...I shall start doing that...justina

  • 30 - 60 mins before food or drink is the recommended, a gap of 2 hours is a bit excessive !

  • Ive always had mine in the morning just before my morning brew..I shall change that from now on and take them upstairs to have as soon as i wake up..Thanks for your help..anything is worth a try to reverse this hair loss :(

  • Thanke you all for your reply.. Helvella I´m from Norway :)

You may also like...